How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
25396616
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

ID LIKE TO TAKE MY LEXAPRO 10MG OKMH902100

This answer was rated:

I'D LIKE TO TAKE MY LEXAPRO 10MG PILL BROKEN INTO TWO DOSES DAILY. AROUND 4:00PM & 4:AM. THAT IS WHAT I'D PREFER. I HAVEN'T TAKEN THIS DRUG 4 AWHILE AS I WAS TRYING TO JUST TUFF IT OUT & DEAL WITH THINGS W/O SOME PRESCRIPTION HELP. NOW AFTER A MONTH WITH ME BEING AFRAID TO GO TO SLEEP AT NIGHT & WAKING UP AFRAID 4 NO REASON AT ALL, I HAVE TO GET BACK ON THE MEDICINE. THE LAST TIME I STARTED OVER AGAIN MY PSYCHIATRIST TOLD ME TO TAKE 5MG 4 A WEEK & THEN BUMP IT UP TO 10MG FROM THEN ON.NOW, EVERY OTHER DAY OR SO I WAKE UP ALL OF A SUDDEN AFTER MAYBE ONLY AN HOUR DEATHLY AFRAID 4 NO REASON. I ALWAYS CHECK MY PULSE & MOST OF THE TIME IT IS NOT RACING. SO AGAIN I ASK SINCE THE TOTAL DOSE IS 10 I WANT TO TAKE 1/2 THIS DOSE TWICE DAILY?


Dr. Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr. Vikas :

The usual dose range of Lexapro is from 10-20 mg per day.

Dr. Vikas :

In patients who are able to tolerate it, we usually start it with 10 mg per day.

Dr. Vikas :

But in those patients who are very sensitive to side effects, the starting dose can be 5 mg per day for 3-5 days followed by increasing it to 10 mg per day.

Dr. Vikas :

So, you can try this method also.

Dr. Vikas :

Provided, you are able to tolerate 10mg per day from the very first day, there is no harm also in taking 5 mg twice a day in my view.

Customer:

DR. VIKAS,

Customer:

THANX 4 THE RESPONSE. HOW WOULD I KNOW IF I AM SENSITIVE TO SIDE EFFECTS? AFTER TAKING THE MEDICATION I DO GET DROWSY AS EXPECTED. THE SEXUAL SIDE EFFECTS R THE ONLY ONES I REMEMBER. DIARRHEA-MAYBE? DRY MOUTH OF COURSE. I'M TAKING U MEAN IF I CAN HANDLE THE 5MG WITH NO PROBLEMS THEN GO THE 10MG TWICE DAILY? R. FEE

Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience: MBBS ; M.D Psychiatry, MS. Health Informatics
Dr. Vikas and other Mental Health Specialists are ready to help you
Hope Vikas doesn't mind response - pay him not me - we are friends. Usually you have to give a medication 10-14 days to determine if you are sensitive (long term term) to side effects. As he mentioned , you can drop it it 5mg per day for a while 3-7 days then increase every week to therapeutic dose (may work at 10mg, more likely 20mg). If you feel side effects after 7-10 days at same dose, you may want to ask MD to change medications. There are many effective medications and many times sensitivity to one medication does not mean you will react poorly to a different medication. Talk to MD about which specific side effects you experience to pick best medication.
Customer: replied 3 years ago.

I WOULD NEED TO KNOW EXACTLY WHAT SIDE EFFECTS


 


WOULD BE ACCEPTABLE/NORMAL & NOT TO WORRY ABOUT.


 


SIMPLY SPEAKING.


 


 

Generally speaking, the only dangerous side effects are very severe headaches which are very rare. Otherwise, nothing is too worrisome - mostly inconvenient. If you have some sedation, just change to bedtime dosing. It should go away. Diarrhea can be controlled with IMMODIUM. (spell check forced me to capitalize). A little dry mouth is ok and drop in libido / ability to ejaculate are fairly typical. If you have not been on other medications, you should not have to tolerate anything more than minor discomfort, especially after a couple weeks at top dose. If any side effects are more than a mild annoyance, I would ask to try another medication or decide if the benefit you are receiving outweighs any inconvenience. If depression gets worse, be sure to contact MD. A minor jitteriness may occur at first. In summary, other than sexual side effects, you really should have anything of concern or more than minor annoyance after a couple weeks.
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience: Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Dr. Ed Wilfong and other Mental Health Specialists are ready to help you
Thanks. If you have any further questions as treatment progresses, let me know.
ED
(NO CHARGE for this response)
Customer: replied 3 years ago.


I MOST DEFINITELY WILL.


 


THANX AGAIN.

Related Mental Health Questions